

ANNUAL PROGRAM: Establishing Innocence or Guilt

August 25-26, 2021

<u>Location</u>: Cambria Hotel Plano Frisco, 7500 Parkwood Blvd., Plano, TX 75024

As of 8/23/2021

<u>Course objective</u>: Bring together representatives of several segments of the justice system to consider ways to guard against and to correct wrongful convictions.

Wednesday, August 25:

eullesuay, Al	ugust 23.
8:00 a.m.	Pre-Registration Check-In & Screening (**No walk-in/same day registration available**)
9:00 a.m.	Welcome & Introductions
9:15 a.m.	An Overview: The Causes of Wrongful Convictions (Virtual) Bill Wirskye, Collin Co. Criminal District Attorney's Office, McKinney, TX
9:45 a.m.	The Evolution of a Conviction Integrity Unit (Virtual) Calli Bailey, Collin Co. Criminal District Attorney's Office, McKinney, TX
10:45 a.m.	Break (15 Minutes)
11:00 a.m.	Actual Innocence Claims & Lessons from the Quattrone Center Marissa Bluestine , The Quattrone Center for the Fair Administration of Justice, Philadelphia, PA
12:00 p.m.	Lunch Presentation: Law Enforcement Best Practices in Eyewitness Identifications (Virtual) (Includes a 15 Minute Break) Chief Bill Brooks, Norwood Police Department, Norwood, MA
12:45 p.m.	Law Enforcement Best Practices in Eyewitness Identifications, continued
1:45 p.m.	Break (15 Minutes)
2:00 p.m.	Legal Update Gary Udashen, Udashen Anton, Dallas, TX

ANNUAL PROGRAM:

Establishing Innocence or Guilt

August 25-26, 2021

Location: Cambria Hotel Plano Frisco | Plano, Texas

- AGENDA, continued -

Wednesday, August 25, continued

3:00 p.m. Roundtable: The Law & Actual Innocence

Marissa Bluestine, The Quattrone Center for the Fair Administration of Justice,

Philadelphia, PA

Cynthia Garza, Dallas Co. District Attorney's Office, Dallas, TX Russell Wilson, Law Office of Russell Wilson II, Dallas, TX

Gary Udashen, Udashen Anton, Dallas, TX

4:00 p.m. Recess

<u>Th</u>

hursday, August 26:		
9:00 a.m.	Evidence Handling, Property Management & the Challenge of the Mundane Dr. Peter Stout, Houston Forensic Science Commission, Houston, TX	
11:00 a.m.	Break (15 Minutes)	
11:15 a.m.	A Case Review: The Lydell Grant Case Mike Ware, Law Offices of Mike Ware, Fort Worth, TX	
11:30 a.m.	Eyewitness Identification: The Lydell Grant Case (Virtual) Dr. Laura Smalarz , Arizona State University, Phoenix, AZ	
12:15 p.m.	Lunch (Provided)	
12:45 p.m.	Roundtable: The Lydell Grant Case & What Went Wrong Lynn Garcia, Texas Forensic Science Commission, Austin, TX Mike Ware, Law Offices of Mike Ware, Fort Worth, TX Dr. Peter Stout, Houston Forensic Science Commission, Houston, TX	
1:45 p.m.	Break (10 Minutes)	
1:55 p.m.	Current Trends in Forensic Licensing & DNA Cases (Virtual) Lynn Garcia, Texas Forensic Science Commission, Austin, TX	
2:55 p.m.	Break (5 Minutes)	
3:00 p.m.	Forensic Investigations Involving Misconduct (Virtual) Robert Smith, Texas Forensic Science Commission, Austin, TX	
4:00 p.m.	Adjourn	